South Dakota, 2005

Damaging Wind in South Dakota, June 27, 2005

June 27, 2005 · NWS UNR · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 27, 7:20 PM MST, 23 minutes earlier.

Area forecast discussion, Jun 27, 7:20 PM MST, 23 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
820 PM MDT MON JUN 27 2005

.DISCUSSION...CURRENT SURFACE MAP PLACES AREA OF LOW PRESSURE OVER
SOUTH CENTRAL MONTANA...WITH FRONTAL BOUNDARY EXTENDING THROUGH
CENTRAL WYOMING...THEN EXTENDS EAST-WEST ACROSS NEBRASKA. LARGE
SUPERCELL THUNDERSTORM OVER NORTH CENTRAL NEBRASKA WILL CONTINUE TO
TRACK EASTERLY...WITH JUST A FEW OTHER THUNDERSTORMS EXPECTED ACROSS
SOUTH CENTRAL SOUTH DAKOTA IN THE NEXT FEW HOURS. ADDITIONAL
THUNDERSTORMS ACROSS MONTANA AS UPPER LOW OVER IDAHO LIFTS INTO
WESTERN MONTANA. 850-700MB WARM ADVECTION INCREASES AFTER MIDNIGHT
ACROSS FAR NORTHEAST WYOMING/NORTHWEST SOUTH DAKOTA...AND WILL BE
THE FOCUS FOR ADDITIONAL THUNDERSTORMS. WILL TRIM BACK POPS ACROSS
SOUTHWEST/WEST CENTRAL SOUTH DAKOTA...OTHERWISE REST OF THE FORECAST
LOOKS TO BE ON TRACK.

&&

.AVIATION...VFR CONDITIONS EXPECTED OVERNIGHT...WITH A FEW ISOLATED
THUNDERSTORMS...MAINLY OVER NORTHWEST SOUTH DAKOTA AFTER MIDNIGHT.

&&

.UNR...WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
WY...NONE.

&&
Hazardous weather outlook, Jun 27, 5:50 AM MST, 13 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
650 AM MDT MON JUN 27 2005

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-281300-
BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON-
HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK-
NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS-
NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY-
SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP-
WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH-
650 AM MDT (750 AM CDT) MON JUN 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS ALL OF NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA. THE
PRIMARY THREATS FROM ANY SEVERE STORMS WILL BE LARGE HAIL AND WIND
GUSTS EXCEEDING 60 MPH.

A FRONTAL BOUNDARY ACROSS NORTHERN NEBRASKA AND CENTRAL WYOMING
WILL LIFT SLOWLY NORTHWARD TODAY INTO NORTHEAST WYOMING AND SOUTHERN
SOUTH DAKOTA. THIS FRONT...COMBINED WITH AN UPPER LEVEL DISTURBANCE
CROSSING THE AREA LATER TODAY...WILL ALLOW THUNDERSTORMS TO DEVELOP
ACROSS THE AREA THIS AFTERNOON AND TONIGHT. LARGE HAIL AND STRONG
WINDS WILL BE THE MAIN THREATS ACROSS SOUTHERN SOUTH DAKOTA...WHILE
ANY SEVERE STORMS THAT DEVELOP ACROSS NORTHEAST WYOMING AND
NORTHWEST SOUTH DAKOTA SHOULD MAINLY BE STRONG WIND PRODUCERS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AGAIN ACROSS
ALL OF NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA ON
TUESDAY AS AN UPPER LEVEL SYSTEM MOVES INTO THE NORTHERN
ROCKIES AND PLAINS. THE MAIN THREATS FROM ANY SEVERE STORMS WILL BE
LARGE HAIL AND STRONG WINDS.

THERE WILL BE A CHANCE FOR A FEW THUNDERSTORMS ON WEDNESDAY AS THE
UPPER LEVEL SYSTEM BEGINS TO MOVE AWAY FROM THE REGION. SEVERE STORMS
ARE NOT EXPECTED AT THIS TIME. MAINLY DRY WEATHER IS THEN ANTICIPATED
FOR THE LATTER PART OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

In the hours before

Local storm report, Jun 27, 6:30 PM MST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
730 PM MDT MON JUN 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND GST     1 N ALLEN               43.28N 101.95W
06/27/2005  60 MPH           BENNETT            SD   TRAINED SPOTTER

&&

EK
Special weather statement, Jun 27, 6:59 PM MST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
759 PM MDT MON JUN 27 2005

SDZ013-024>031-041-072>074-WYZ054>058-071-280230-
CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HERMOSA FOOT HILLS-
NORTHEASTERN CROOK-NORTHERN BLACK HILLS-NORTHERN CAMPBELL-
NORTHERN FOOT HILLS-NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-
RAPID CITY-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-
SOUTHERN FOOT HILLS-SOUTHERN MEADE CO PLAINS-
STURGIS/PIEDMONT FOOT HILLS-WESTERN CROOK-WESTON-WYOMING BLACK HILLS-
759 PM MDT MON JUN 27 2005

...SEVERE THUNDERSTORM WATCH NUMBER 537 CANCELLED FOR NORTHEAST
WYOMING AND MUCH OF WESTERN SOUTH DAKOTA...

THE THREAT OF SEVERE THUNDERSTORMS HAS ENDED...THEREFORE THE SEVERE
THUNDERSTORM WATCH HAS BEEN CANCELLED FOR NORTHEAST WYOMING...ALONG
WITH LAWRENCE...MEADE...PENNINGTON...CUSTER...AND FALL RIVER
COUNTIES IN WESTERN SOUTH DAKOTA.

SDZ042>044-046-047-280300-
BENNETT-JACKSON-MELLETTE-SHANNON-TODD-
759 PM MDT (859 PM CDT) MON JUN 27 2005

...SEVERE THUNDERSTORM WATCH NUMBER 537 REMAINS IN EFFECT UNTIL 9 PM
MDT...

THE THREAT OF SEVERE THUNDERSTORMS CONTINUES ACROSS BENNETT...
JACKSON...MELLETTE...SHANNON...AND TODD COUNTIES UNTIL 9 PM MDT.

The radar

The North Platte radar (KLNX), 157 km away, was scanning. The volume nearest the first event began at 02:41 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Todd

When
June 27, 7:43 PM MST
Where
Todd County, 6 mi NW of Mission
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
43.367, -100.750

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in South Dakota in 2005Every state in 2005This day in weather historyWarnings in South Dakota, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455551.